News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: Kidney or maybe back pains


 PakMan1618 - Tue Sep 20, 2005 11:08 pm

Sorry, i lost this thread, so i may have to post it here.
Every since i can remember, i get these kidney pains (i think thats what it is) or its like the left and right side of my back. I get them like once a month or sometimes once every 2 months. I don't know what it is, but it feels like my kidneys are being squished
its on both sides
pain starts off small ( i can tell when its coming)
then it regresses and then eventually stops
i have no idea what this is
if you can help me, or direct me if im in the wrong section to post this in
 Dr. Heba Ismail - Fri Sep 23, 2005 7:00 am

Do you have any other symptoms that accompany this pain, such as vomiting, fever, difficulty while micturiting or an urgency to micturate?
Also, have you performed a urinalysis by any chance, if not, please have one done.
 sahara - Sat Oct 08, 2005 2:51 am

good day t you dr. ismail. i would like to ask a question about my son. he is 2 years and 5 months old, 3 months ago he had a very high fever and was found out to have urinary tract infection, it was cured, but then last month he had fever again the doctor said he has primary complex, he will be taking medication for 6 months..the other night he had fever again and when his urinalisys result came out he has pus cells of 2-4 hpf. the doctor told me that he needs to drink antibiotic again..my question is, is it ok to take all of these medicines simustaneously in a day : comprilex before breakfast, rifampicin later with an empty stomach, rifampicin after dinner, and in between paracetamol every 4 hours in case of fever and cefalexin every 8 hours for his urinary tract infection..is it ok for my son to drink all of these medicines because i am not comfortable with it, im afraid it might have side effects in the near future..thank you very much for your time in reading my post and i will be very grateful if you would respond to my letter..
my kind regards,
sahara
 Dr. Heba Ismail - Sun Oct 09, 2005 1:53 pm

Hello sahara,
Good day to you too.
I assume your child has TB of the genitourinary tract. Now in that case, the primary aims of treatment are to preserve renal tissue and function, to make the patient noninfectious, and to manage comorbid conditions.
Prescriptions will consist of several special medications that must be taken for 6-9 months. Treatment takes that long because the disease organisms grow very slowly and, unfortunately, also die very slowly.
Doctors use multiple drugs to reduce the likelihood of resistant organisms emerging.
Of course, all drugs have side effects which your doctor will be on the look out for through regular follow up and lab studies.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here